Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 86, NWS Philadelphia/Mount Holly

June 25, 2025Berks County, Lehigh County, Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 25, 2025, 5:39 PM EDT for Berks County, Lehigh County, Pennsylvania. It was in force for 66 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2025, 5:39 PM EDT (21:39 UTC)
Expired
Jun 25, 2025, 6:45 PM EDT
In force
66 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Berks County, PA, Lehigh County, PA

What was reported inside it

TimeReportWhereRemark
Jun 25, 6:15 PM EDTTSTM WND DMGOley, PATrees and wires down. Time estimated from radar.
Jun 25, 6:20 PM EDTTSTM WND DMGMuhlenberg Twp, PATrees and wires down. Time estimated from radar.
Jun 25, 6:25 PM EDTTSTM WND DMGPike Twp, PATrees and wires down. Time estimated from radar.
Jun 25, 6:38 PM EDTTSTM WND DMGExeter Twp, PATrees and wires down. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 515 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
515 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1717 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

512 
WUUS51 KPHI 252139
SVRPHI
PAC011-077-252245-
/O.NEW.KPHI.SV.W.0086.250625T2139Z-250625T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
539 PM EDT Wed Jun 25 2025

The National Weather Service in Mount Holly NJ has issued a

* Severe Thunderstorm Warning for...
  Berks County in eastern Pennsylvania...
  Central Lehigh County in eastern Pennsylvania...

* Until 645 PM EDT.

* At 539 PM EDT, severe thunderstorms were located along a line
  extending from near Tuscarora to Bernville, moving southeast at 25
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Wind damage to 
           roofs, siding, trees, and power lines is possible.

* Locations impacted include...
  Allentown, Reading, Emmaus, Wyomissing, Birdsboro, Kutztown,
  Hamburg, Fleetwood, Sinking Spring, Laureldale, Womelsdorf,
  Wernersville, Topton, Robesonia, Leesport, Shoemakersville,
  Elverson, Bally, Bernville, and Bechtelsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

In addition to large hail and damaging winds, frequent cloud to
ground lightning is occurring with these storms. Move indoors
immediately. Remember, if you can hear thunder, you are close enough
to be struck by lightning.

&&

LAT...LON 4053 7620 4056 7609 4058 7606 4057 7602
      4065 7598 4070 7583 4073 7576 4059 7542
      4025 7569 4013 7587 4031 7614 4036 7621
      4039 7628
TIME...MOT...LOC 2139Z 298DEG 22KT 4073 7599 4043 7610 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Staarmann
3 follow-up statements
741 
WWUS51 KPHI 252159
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
559 PM EDT Wed Jun 25 2025

PAC011-077-252245-
/O.CON.KPHI.SV.W.0086.000000T0000Z-250625T2245Z/
Berks PA-Lehigh PA-
559 PM EDT Wed Jun 25 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR BERKS AND CENTRAL LEHIGH COUNTIES...

At 559 PM EDT, severe thunderstorms were located along a line
extending from Wanamakers to near Fairview Hgts, moving southeast at
25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Wind damage to roofs, 
         siding, trees, and power lines is possible.

Locations impacted include...
Allentown, Reading, Emmaus, Wyomissing, Birdsboro, Kutztown, Hamburg,
Fleetwood, Sinking Spring, Laureldale, Womelsdorf, Wernersville,
Topton, Robesonia, Leesport, Shoemakersville, Elverson, Bally,
Bernville, and Bechtelsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4056 7609 4058 7606 4057 7602 4065 7598
      4070 7583 4073 7576 4059 7542 4025 7569
      4013 7587 4031 7614 4036 7621 4038 7625
TIME...MOT...LOC 2159Z 297DEG 22KT 4066 7583 4040 7606 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Staarmann
505 
WWUS51 KPHI 252221
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
621 PM EDT Wed Jun 25 2025

PAC077-252230-
/O.CAN.KPHI.SV.W.0086.000000T0000Z-250625T2245Z/
Lehigh PA-
621 PM EDT Wed Jun 25 2025

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEHIGH COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4061 7579 4045 7553 4025 7569 4014 7587
      4037 7623
TIME...MOT...LOC 2220Z 305DEG 22KT 4044 7580 4034 7601 

$$

PAC011-252245-
/O.CON.KPHI.SV.W.0086.000000T0000Z-250625T2245Z/
Berks PA-
621 PM EDT Wed Jun 25 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR BERKS COUNTY...

At 620 PM EDT, severe thunderstorms were located along a line
extending from Fleetwood to Sinking Spring, moving southeast at 25
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Wind damage to roofs, 
         siding, trees, and power lines is possible.

Locations impacted include...
Reading, Wyomissing, Birdsboro, Kutztown, Fleetwood, Sinking Spring,
Laureldale, Womelsdorf, Wernersville, Topton, Robesonia, Leesport,
Shoemakersville, Bally, Bernville, Bechtelsville, Lyons, New Morgan,
Spring Ridge, and Fairview Hgts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4061 7579 4045 7553 4025 7569 4014 7587
      4037 7623
TIME...MOT...LOC 2220Z 305DEG 22KT 4044 7580 4034 7601 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Staarmann
587 
WWUS51 KPHI 252234
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
634 PM EDT Wed Jun 25 2025

PAC011-252245-
/O.CON.KPHI.SV.W.0086.000000T0000Z-250625T2245Z/
Berks PA-
634 PM EDT Wed Jun 25 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN BERKS COUNTY...

At 634 PM EDT, severe thunderstorms were located along a line
extending from near Lyons to Wyomissing, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Wind damage to roofs, 
         siding, trees, and power lines is possible.

Locations impacted include...
Reading, Wyomissing, Birdsboro, Fleetwood, Sinking Spring,
Laureldale, Wernersville, Robesonia, Leesport, Bally, Bechtelsville,
Lyons, New Morgan, Spring Ridge, Fairview Hgts, Shillington, West
Reading, Boyertown, Mount Penn, and Mohnton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4051 7579 4045 7553 4025 7569 4014 7587
      4034 7618 4040 7610
TIME...MOT...LOC 2234Z 298DEG 22KT 4041 7573 4031 7594 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Staarmann

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:01 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 25, 4:01 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
401 PM EDT Wed Jun 25 2025

.SYNOPSIS...
Our significant heat wave will start to wind down tonight and
Thursday. The upper level ridge to our southwest will
gradually weaken and allow a back door cold front to track
though much of the forecast area Thursday into Friday. The front
will then push back to the north as a warm front on Saturday
and Sunday with high pressure remaining in control into Monday.
Another cold front looks to cross through the area on Tuesday.

&&

.NEAR TERM /THROUGH THURSDAY/...
The end is in sight. The slow break down of the upper ridge is
evident in the much greater coverage of cumulus today compared
to the last two days, with decent storm coverage now firing to
our west across central PA. Some of these will likely make their
way into our region, and some home grown storms also appear to
be starting to develop, but generally looking at fairly
scattered coverage given a relative lack of a true focusing
mechanism. That said, with high DCAPE, any storm could bring
gusty, perhaps locally damaging winds, so any dark clouds should
be taken seriously through this evening.

Later tonight, conditions stabilize, but advection of warmth and
instability as the ridge gradually continues to break down and a
surface front approaches from the north such that spotty showers
and even a few thunderstorms may redevelop late, especially
across northern areas. Lows will mostly be in the 70s, 60s
Poconos.

Front starts to take on a backdoor configuration (moving
northeast to southwest) as it slides into the forecast area
early Thursday morning, but may stall for a time somewhere near
or just southwest of Philadelphia before pushing further
southwest and enveloping the whole CWA in the cooler maritime
air mass. This means we'll have a notable northeast to
southwest temperature and heat index gradient, with Delmarva
still near heat advisory levels but locations further north and
east likely falling short. For this reason, have added a heat
advisory from Wilmington southwestward. With July criteria
would've left out New Castle County, but since June criteria is
5 degrees lower, they needed to be included. Otherwise, the main
weather focus on Thursday will continued shower/t-storm
potential. With the backdoor front slipping southwest, severe
risk will be less after the front passes, but the heavy rain
threat looks likely everywhere. Highs will range from the 70s in
the Poconos, northern NJ and along the northern NJ coast, 80s
across our central swath and southern coast, and near or above
90 from Wilmington ad Millville south and west.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
Backdoor front pushes southwest of the region Thursday night.
This should bring cooler conditions, but as warm moist air rides
over the boundary, the chance of showers and t-storms will
increase. Severe weather risk looks lower given relatively
stable surface conditions, but ample moisture could result in
heavy downpours. Lows mostly in the 60s, 50s Poconos and near 70
parts of Delmarva.

A brief reprieve from the heat is expected on Friday as the
backdoor front fully settles to our south and high pressure
shifts across the Canadian Maritimes. Easterly flow will develop
across the area, leading widespread clouds and cooler
temperatures. The ridge aloft will break down and shift
southeast, leading to westerly flow aloft will bring a few
disturbances through the day and Friday night, leading to a
chance of showers and thunderstorms.

By Saturday, the front will begin lifting back northward and
likely stall near the area, while another front begins to
approach the area from the northwest. As this front moves into
the area, several short wave/vorticity impulses will move across
the area with the westerly flow aloft. This all will help lead
to an increase of showers and thunderstorms later Saturday into
Saturday night.

Temperatures return to normal or above normal again For
Saturday.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
On Sunday, the front that moves into the area on Saturday will
likely stall near the area, before lifting back northward
through Monday. Multiple short wave/vorticity impulses will
continue to move across the area, leading to a chance of showers
and thunderstorms for Sunday through Monday.

On Tuesday, a cold front will sweep across the area, leading to
an increased chance of showers and thunderstorms. Once the
front moves south of the area Tuesday night, rain chances will
diminish through Wednesday.

Temperatures through the long term period will remain near or
above normal.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of today...Mainly VFR with FEW/SCT clouds. VCTS later on
with spotty showers/t-storms, but coverage looks relatively low.
Any storm could reduce conditions below VFR briefly. W-NW winds
around 5-10 kt. High confidence.

Tonight...Mainly VFR. Brief period of sub-VFR conditions
possible with an isolated shower or thunderstorm, mainly in the
evening. A small chance also exists for some reductions to vsby
in mist later at night. Winds becoming light and variable.
Moderate confidence.

Thursday...Mainly VFR. Spotty showers/t-storms possible during
the day especially western terminals. Better chance at night
with any storm possibly bringing sub-VFR conditions. Winds
turning northeasterly 5-10 kts. Low confidence.

Outlook...

Friday-Monday...Periods of Sub-VFR conditions expected at times
through the period. Chance of showers and thunderstorms through
the period as well, especially in the afternoon and evening
hours.

&&

.MARINE...
No marine headlines expected through Thursday night. S winds
around 5-10 kts this afternoon will turn NW tonight and then NE
on Thursday into Thursday night, increasing to 10-15 kts with
some gusts up to 20 kts. Seas of 2 feet or less tonight,
increasing to 2-4 feet by Thursday night. Spotty gusty
thunderstorms possible, mainly this afternoon/evening and
perhaps again Thursday afternoon/evening.

Outlook...

Friday-Monday...No marine headlines expected.

Rip Currents...

For Thursday, winds turn onshore and increase to around 10-20 MPH.
Seas slowly build as well, getting to around 2 to 3 feet in the
northern waters. While the period remains 8 to 9 seconds, the
onshore winds and increasing wave heights in the surf zone will
result in a MODERATE risk for the development of rip currents for
Ocean and Monmouth County, NJ. Farther south, winds will be a bit
weaker with lower wave heights in the surf zone. This will result in
a LOW risk for the development of rip currents for Thursday for
Atlantic and Cape May County in New Jersey and the Delaware Beaches.

For Friday, onshore flow will continue with seas off the NJ coast
building to around 3 to 4 feet. For this reason, the MODERATE risk
for the development of dangerous rip currents expands south to
also include Atlantic County in NJ. For Cape May County and the
Delaware Beaches there will continue to be a LOW risk for the
development of dangerous rip currents.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.TIDES/COASTAL FLOODING...
With the New Moon occuring today, astronomical tides are higher than
normal. Spotty minor tidal flooding was observed for the immediate
coastline and back bays as well as within Delaware Bay last night
(Tuesday evening). Given no major changes in overall weather
pattern, expecting spotty minor flooding again with this evening's
high tide.

There is higher confidence in advisories potentially being needed
starting Thursday evening. While we get away from the New Moon,
onshore flow will result in water piling up and more widespread
minor tidal flooding for the coastal and Delaware Bay communities.

No tidal flooding is expected within the tidal Delaware River or
Chesapeake Bay.

&&

.CLIMATE...
Near record breaking heat is expected across the area through
today. Yesterday (June 24), all climate sites set or tied either
a record high temperature, a record warmest low temperature, or
both. Some sites also set monthly warm records. Some sites had
their first 100 degree day in over a decade. See the Record
Event Reports (RERs) sent out earlier this morning for more
details. One more day to go in this stretch of extreme heat,
where some records could fall.

Record High Temperatures
                          June 25
Site                  Record/Year
Allentown (ABE)           98/1923
AC Airport (ACY)          96/1997
AC Marina (55N)           95/1952
Georgetown (GED)          96/1952
Mount Pocono (MPO)        91/1952
Philadelphia (PHL)        98/1952
Reading (RDG)             99/1943
Trenton (TTN)             99/1997
Wilmington (ILG)          98/1894

Record Warmest Low Temperatures
                          June 25
Site                  Record/Year
Allentown (ABE)           74/1923 & 1976
AC Airport (ACY)          80/1950
AC Marina (55N)           75/1997 & 2002
Georgetown (GED)          75/2019
Mount Pocono (MPO)        69/1952
Philadelphia (PHL)        76/1909, 1976 & 2002
Reading (RDG)             75/1943 & 1949
Trenton (TTN)             75/1976
Wilmington (ILG)          75/1976

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Extreme Heat Warning until 8 PM EDT this evening for
     PAZ060>062-070-071-101>106.
     Heat Advisory until 8 PM EDT this evening for PAZ054-055.
NJ...Extreme Heat Warning until 8 PM EDT this evening for NJZ001-
     007>010-012-013-015>023-027.
     Heat Advisory until 8 PM EDT this evening for NJZ014-024>026.
DE...Extreme Heat Warning until 8 PM EDT this evening for
     DEZ001>003.
     Heat Advisory from 8 PM this evening to 8 PM EDT Thursday for
     DEZ001.
     Heat Advisory until 8 PM EDT this evening for DEZ004.
MD...Extreme Heat Warning until 8 PM EDT this evening for MDZ012-
     015-019-020.
     Heat Advisory from 8 PM this evening to 8 PM EDT Thursday for
     MDZ012-015-019.
MARINE...None.

&&

SYNOPSIS...RCM/Robertson
NEAR TERM...RCM
SHORT TERM...RCM/Robertson
LONG TERM...Robertson
AVIATION...RCM/Robertson
MARINE...Fitzsimmons/RCM/Robertson
TIDES/COASTAL FLOODING...
CLIMATE...

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:41 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Montgomery32 min
Jun 25, 7:54 PM EDTSevere Thunderstorm WarningPHIDelaware, Philadelphia26 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.